Skip to Main content Skip to Navigation
Journal articles

Stable perfectly matched layers for a class of anisotropic dispersive models. Part I: Necessary and sufficient conditions of stability

Eliane Bécache 1 Maryna Kachanovska 1
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
CNRS - Centre National de la Recherche Scientifique : UMR7231, UMA - Unité de Mathématiques Appliquées, Inria Saclay - Ile de France
Abstract : In this work we consider a problem of modelling of 2D anisotropic dispersive wave propagation in unbounded domains with the help of perfectly matched layers (PML). We study the Maxwell equations in passive media with a frequency-dependent diagonal tensor of dielectric permittivity and magnetic permeability. An application of the traditional PMLs to this kind of problems often results in instabilities. We provide a recipe for the construction of new, stable PMLs. For a particular case of non-dissipative materials, we show that a known necessary stability condition of the perfectly matched layers is also sufficient. We illustrate our statements with theoretical and numerical arguments.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-01356811
Contributor : Maryna Kachanovska Connect in order to contact the contributor
Submitted on : Monday, May 10, 2021 - 12:01:29 PM
Last modification on : Wednesday, May 11, 2022 - 12:06:05 PM

Files

main.pdf
Files produced by the author(s)

The Extended Version

Identifiers

Citation

Eliane Bécache, Maryna Kachanovska. Stable perfectly matched layers for a class of anisotropic dispersive models. Part I: Necessary and sufficient conditions of stability. ESAIM: Mathematical Modelling and Numerical Analysis, EDP Sciences, 2017, 51 (6), pp.2399-2434. ⟨10.1051/m2an/2017019⟩. ⟨hal-01356811v2⟩

Share

Metrics

Record views

370

Files downloads

191